Ohio, 2013Hail and Damaging Winds in Ohio, June 25, 2013
June 25, 2013 · NWS CLE · 33 events in 17 counties and zones
Widespread severe weather developed across north central and northeast Ohio during the afternoon and evening hours of June 25th. Ohio was located on the periphery of high pressure over the Southeastern states.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $696,000
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread severe weather developed across north central and northeast Ohio during the afternoon and evening hours of June 25th. Ohio was located on the periphery of high pressure over the Southeastern states. Moisture increased from the southwest around the ridge with dewpoints increasing to near 70 degrees. An unstable airmass developed during the afternoon as temperatures rose into the mid 80s with mixed layer CAPE values near 2000 j/kg. Energy moving through the flow aloft helped to initiate convection and provided the shear necessary for damaging winds and large hail.
Numerous tress were brought down by strong winds across northeast Ohio. Portions of Lorain and Cuyahoga counties were hit particularly bad with downed trees and power outages with several trees falling on homes and garages. First Energy reported 29,000 customers without power in Lorain and Cuyahoga Counties with at least 10,000 more customers without power in northeast Ohio. A man was also seriously injured while driving on Interstate 480 when a sign fell off the Valley View bridge and hit his car. The north side of Canton was also hit particularly hard with numerous reports of downed trees, damage to a grocery store, and a picnic shelter destroyed at Nimishillen Park.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 25, 12:32 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 25, 12:32 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
132 PM EDT TUE JUN 25 2013
.SYNOPSIS...
A FRONTAL BOUNDARY WILL BE LOCATED ACROSS THE CENTRAL GREAT LAKES
TODAY. LOW PRESSURE WILL MOVE ACROSS THE CENTRAL LAKES ON WEDNESDAY
NIGHT INTO THURSDAY WITH A COLD FRONT EXPECTED TO CROSS THE ENTIRE
REGION BY FRIDAY MORNING.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TWEAKED TEMPS UP A DEGREE OR TWO FOR THIS AFTERNOON. THINK CLOUDS
WILL ERODE SOME BEFORE AFTERNOON TSRA DEVELOP THAT TEMPS COULD
APPROACH YDY.
ORIGINAL DISCUSSION...
THUNDERSTORMS CONTINUE TO MOVE ACROSS EXTREME SOUTHERN MICHIGAN.
IT STILL APPEARS THAT THESE WILL REMAIN JUST NORTH OF THE TOLEDO
AREA BUT WE WILL HAVE TO WATCH THE OUTFLOW BOUNDARY CLOSELY. AT
THIS POINT IT APPEARS ISOLATED THUNDER THIS MORNING FOR NW OHIO
WITH BETTER CHANCES SPREADING EVERYWHERE FOR THIS AFTERNOON AND
EVENING.
WE ARE STILL WORRIED ABOUT THE AMOUNT OF CLOUD COVER OVER THE
REGION TODAY AND HOW IT WILL MESS WITH THE HIGH TEMPERATURE
FORECAST. WILL STICK WITH THE PREVIOUS HIGHS FOR NOW.
PREVIOUS DISCUSSION...
WARM ADVECTION OVER NORTHERN INDIANA AND AN APPROACHING MIDDLE
LEVEL PIECE OF JET ENERGY HAS BEEN ENOUGH TO GENERATE SOME
THUNDERSTORMS EARLY THIS MORNING. THIS AREA OF CONVECTION WILL
LIKELY LIFT INTO MICHIGAN BUT WE WILL HAVE TO MONITOR THE TOLEDO
AREA CLOSELY.
ANOTHER PIECE OF JET ENERGY WELL NORTH OF THE REGION IS ALSO
HELPING TO GENERATE A FEW THUNDERSTORMS OVER ONTARIO. IT APPEARS
THERE MAY BE SOME LIFT AS FAR SOUTH AS NE OHIO AND NW PA. THIS MAY
END UP PRODUCING SOME ISOLATED THUNDER FOR THE MORNING HOURS.
THE MAIN CONCERN FOR THE DAY HAS ALREADY DEVELOPED OVER WISCONSIN
AND IS ABOUT TO MOVE ONTO LAKE MICHIGAN. THIS MCS IS EXPECTED TO
CONTINUE ITS MOVEMENT TO THE EAST THROUGH THE MORNING. IT WILL
LIKELY WEAKEN SOME THROUGH THE MORNING. WE WILL MONITOR THE CLOUD
TOP TEMPERATURES AND RADAR TRENDS TO SEE IF THIS REALLY DOES
OCCUR. CURRENT THINKING IS THAT THE OUTFLOW FROM THIS COMPLEX WILL
INITIATE NEW CONVECTION OVER MICHIGAN AND NORTHERN INDIANA BY
EARLY AFTERNOON BEFORE MOVING INTO NW OHIO. THE POTENTIAL FOR
STRONG DAMAGING WINDS WILL EXIST WITH THIS CLUSTER OF
THUNDERSTORMS AS IT MOVES ACROSS NORTHERN OHIO...GENERALLY NEAR
AND WEST OF I-71.
CONVECTIVE DEBRIS CLOUDINESS WILL BE AN ISSUE TODAY WITH HIGH
TEMPERATURES. HIGHS SHOULD BE NEAR OR SLIGHTLY COOLER THAN
YESTERDAY WITH THE EXPECTATION OF MOSTLY CLOUDY SKIES DEVELOPING
FOR MOST LOCATIONS BY EARLY TO MID AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
EXPECT TO SEE THE COMPLEX OF STORMS SPILL ACROSS THE REGION THIS
EVENING WITH SOME UNCERTAINTY ON HOW FAR SOUTH IT WILL MOVE BEFORE
DISSIPATING. A SIMILAR SCENARIO WILL OCCUR AGAIN ON WEDNESDAY AS
LOW PRESSURE MOVES OVER LAKE MICHIGAN BY WEDNESDAY AFTERNOON.
ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP BY
MID AFTERNOON AND COULD AFFECT THE ENTIRE COUNTY WARNING AREA BY
EARLY THURSDAY MORNING.
THE UPPER LEVEL TROUGH WILL MOVE ACROSS THE REGION ON THURSDAY
WITH A COLD FRONT PASSING ACROSS NORTHERN OHIO AND NW PA BY
THURSDAY EVENING. THE AMOUNT OF CLOUD COVER ON THURSDAY WILL HAVE
SIGNIFICANT IMPACTS ON THE AMOUNT OF INSTABILITY ACROSS THE
REGION. COOLER TEMPERATURES MAY BE ENOUGH TO LIMIT THE SEVERE
THREAT. A FEW SHOWERS AND THUNDERSTORMS SHOULD LINGER INTO FRIDAY
AS ADDITIONAL ENERGY MOVES THROUGH THE UPPER LEVEL TROUGH.
ABOVE AVERAGE TEMPERATURES ARE EXPECTED TO CONTINUE INTO
WEDNESDAY. CLOUD COVER WILL HAVE IMPACTS ON THE HIGHS ON THURSDAY
AND MAY MAKE IT SLIGHTLY COOLER. HOWEVER HIGHER HUMIDITY LEVELS
WILL NOT MAKE IT FEEL MUCH COOLER. COOLER ON FRIDAY WITH HIGHS
VERY CLOSE TO SEASONAL AVERAGES.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
IF I DID NOT KNOW ANY BETTER I WOULD SWEAR WE ARE HEADED BACK INTO A
WINTER PATTERN AND YET IT IS SUMMER. THE UPPER LEVEL PATTERN IS
TRENDING BACK TOWARD SOME MAJOR AMPLIFICATION OF THE RIDGE IN THE
WESTERN UNITED STATES. TYPICALLY WHEN THIS HAPPENS...A DEEP DIGGING
TROUGH DEVELOPS OVER THE EASTERN UNITED STATES SENDING THE POLAR JET
STREAM WELL SOUTH INTO THE SOUTHERN STATES. THE OTHER ISSUE AT HAND
IS THE DEVELOPMENT OF THE UPPER LEVEL LOW OVERHEAD THAT REMAINS
NEARLY STATIONARY THROUGH THE END OF THE FORECAST PERIOD.
AN UPPER LEVEL PATTERN LIKE THIS WILL CONTINUE TO ROTATE MOISTURE
INTO THE FORECAST AREA AND KEEP A RELATIVELY COOL POOL OF AIR ALOFT
OVER THE REGION. THIS WILL HELP TO SUPPORT THE DEVELOPMENT OF
CONVECTION OVER THE REGION THROUGH MUCH OF THE EARLY PART OF THE
FORECAST PERIOD. DAY TIME HEATING ALONG WITH THE UPPER LEVEL THERMAL
PROFILE AND UPPER LEVEL POSITIVE VORTICITY MAXIMUMS ROTATING AROUND
THE LOW WILL ALSO SUPPORT THE CONVECTION EXPECTED. SO WILL KEEP THE
MENTION OF SHOWERS AND THUNDERSTORMS SATURDAY AND POSSIBLY INTO
SUNDAY.
SOME DRIER AIR TRIES TO RETURN TO THE AREA SUNDAY INTO MONDAY AND
THIS SHOULD HELP TO REDUCE THE THREAT FOR THE SHOWER AND
THUNDERSTORM ACTIVITY.
THE UPPER LEVEL LOW WILL KEEP SOME COLD AIR ADVECTION INTO THE AREA
AND CLOUD COVER WILL PLAY A BIG PART IN KEEPING TEMPERATURES FROM
SOARING. WILL TREND TOWARD THE COOLER TEMPERATURES THROUGH THE
PERIOD.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
CUMULUS LINE NEAR AN OUTFLOW BOUNDARY IN EASTERN/SOUTHEASTERN
PORTION OF THE AREA IN THE VICINITY OF KYNG TO KCAK. ANOTHER
BOUNDARY ACROSS NWRN OHIO. CONCERNED FOR THUNDERSTORM INITIATION
BOTH LOCATIONS. OVER THE NEXT COUPLE HOURS. REMAINDER OF THE AREA
US ALSO GENERALLY BECOMING MORE UNSTABLE THROUGH THE AFTERNOON
WITH AMPLE MOISTURE IN PLACE. EXPECTING A BREAK THIS EVENING IN
THE WAKE OF ANY AFTERNOON CONVECTION. THIS WOULD BE FOLLOWED BY
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MOVING IN FROM THE WEST
AROUND/AFTER MIDNIGHT. OVERNIGHT NAM SHOWS INCREASING MOISTURE AND
CONVERGENCE ACROSS THE AREA SO BELIEVE MVFR/LOCAL IFR IN SHOWERS
AND THUNDERSTORMS WILL BE INCREASING FROM OVERNIGHT INTO WEDNESDAY.
.OUTLOOK...NON-VFR IN SCATTERED/NUMEROUS SHOWERS/THUNDERSTORMS AS
WELL AS EARLY MORNING MIST/FOG THROUGH SUNDAY.
&&
.MARINE...
THE LAKE IS EXPECTED TO BE RELATIVELY QUIET AS SOUTHWEST FLOW
CONTINUES THROUGH WEDNESDAY NIGHT. LOW PRESSURE WILL MOVE EAST
ACROSS THE GREAT LAKES AND THIS FEATURE ALONG WITH HIGH PRESSURE TO
THE SOUTHEAST WILL CAUSE THE GRADIENT TO INCREASE OVER THE AREA. SO
MUCH SO THAT WINDS WILL INCREASE OUT OF THE WEST AND WILL LIKELY
NEED SMALL CRAFT ADVISORIES THURSDAY THROUGH FRIDAY MORNING. WINDS
DIMINISH FAIRLY QUICKLY ON FRIDAY AND LAKE BEGINS TO SUBSIDE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...MULLEN
NEAR TERM...DJB/MULLEN
SHORT TERM...MULLEN
LONG TERM...LOMBARDY
AVIATION...TK
MARINE...LOMBARDY
Hazardous weather outlook, Jun 25, 3:16 AM EST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
416 AM EDT TUE JUN 25 2013
LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-260830-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
416 AM EDT TUE JUN 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THUNDERSTORMS THAT DEVELOP OVER WISCONSIN AND SOUTHERN
MICHIGAN MAY MOVE INTO THE REGION BY MID AFTERNOON AND COULD
PERSIST INTO THE EVENING. THE MAIN THREAT FROM THIS COMPLEX OF
THUNDERSTORMS WILL BE STRONG DAMAGING WINDS. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
INTO THURSDAY. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE.
THE POTENTIAL OF LOCALLY HEAVY RAINFALL WILL ALSO EXIST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
Thunderstorm Wind, Sandusky
- When
- June 25, 2:00 PM EST
- Where
- Sandusky County, 1.06 mi S of Clyde
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $18,000
- Reported by
- Social Media
- Coordinates
- 41.305, -82.972
Multiple campers blown over by strong thunderstorm winds.
Thunderstorm Wind, Lorain
- When
- June 25, 2:28 PM EST
- Where
- Lorain County, 1.75 mi W of Vermilion on the Lk
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $18,000
- Reported by
- Newspaper
- Coordinates
- 41.420, -82.364
The newspaper reported trees and limbs down in Vermilion with street light blown over.
Thunderstorm Wind, Lorain
- When
- June 25, 2:35 PM EST to 2:48 PM EST
- Where
- Lorain County, 1.24 mi ENE of Sheffield Lake to 0.54 mi E of Avon
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $110,000
- Reported by
- County Official
- Coordinates
- 41.490, -82.100
Trained spotters and the Mayor reported half a dozen trees down in the city of Sheffield Lake and along East River Rd. One tree fell on a house on Lake Rd. Downed trees and limbs continued southeast to Avon where a large branch fell on a fruit stand. Spotters in Avon estimated wind gusts of 60-70 mph. First Energy reported at least 14000 customers lost power.
Hail, Summit
- When
- June 25, 2:35 PM EST
- Where
- Summit County, 0.87 mi SE of Norton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.010, -81.610
The public reported quarter size hail near State and Taft Streets in Barberton.
Thunderstorm Wind, Huron
- When
- June 25, 2:40 PM EST to 2:48 PM EST
- Where
- Huron County, 0.69 mi S of Monroeville to 0.59 mi ENE of Norwalk
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Amateur Radio
- Coordinates
- 41.240, -82.700
Amateur radio reported a 40 inch circumference tree was uprooted on Route 99 near Monroeville. Trained spotters reported tree damage continued east to Norwalk where tree branches were down.
Thunderstorm Wind, Cuyahoga
- When
- June 25, 2:52 PM EST to 3:00 PM EST
- Where
- Cuyahoga County, 0.52 mi W of Westlake to 0.06 mi S of Berea
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Broadcast Media
- Coordinates
- 41.450, -81.930
A trained weather spotter estimated winds gusts of 60-70 MPH in Westlake with trees down on Bradley Road. The ASOS at Cleveland Hopkins Airport reported a 50 knot gust at the same time. Dispatch also reported six trees down in Berea with one tree down on a house on Buckeye Drive. First Energy reported 15000 customers lost power.
Hail, Summit
- When
- June 25, 2:57 PM EST
- Where
- Summit County, 0.87 mi SW of Lakemore
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 41.020, -81.430
A trained weather spotter reported quarter size hail with power lines down in the area.
Thunderstorm Wind, Lorain
- When
- June 25, 3:00 PM EST
- Where
- Lorain County, 0.61 mi N of North Ridgeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 41.389, -82.018
The media reported trees and powerlines down in North Ridgeville.
Thunderstorm Wind, Cuyahoga
- When
- June 25, 3:00 PM EST
- Where
- Cuyahoga County, 1.3 mi ENE of Lakewood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 41.489, -81.778
Broadcast media reported Clifton Blvd is closed with trees and power lines down across the road in Lakewood. A tree was also blown down on a house.
Thunderstorm Wind, Cuyahoga
- When
- June 25, 3:09 PM EST to 3:10 PM EST
- Where
- Cuyahoga County, 0.76 mi NNW of South Park to 1.12 mi N of Valley View
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 41.410, -81.627
Broadcast media reported a large sign blew off the Valley View Bridge and hit a car traveling on Interstate 480. The man was seriously injured from the accident. Trees were also down in Garfield Heights.
Thunderstorm Wind, Geauga
- When
- June 25, 3:13 PM EST
- Where
- Geauga County, 0.34 mi W of Chesterland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.520, -81.337
Sheriff reported large tree limbs down in Chesterland.
Thunderstorm Wind, Geauga
- When
- June 25, 3:22 PM EST
- Where
- Geauga County, Burton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Broadcast Media
- Coordinates
- 41.470, -81.150
The media reported trees down along Patch Rd. in Burton.
Thunderstorm Wind, Medina
- When
- June 25, 3:25 PM EST
- Where
- Medina County, 1.25 mi ENE of Valley City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 41.240, -81.930
A trained weather spotter reported a pine tree snapped along with numerous limbs and branches down north of route 303 in Valley City.
Thunderstorm Wind, Ashtabula
- When
- June 25, 3:30 PM EST
- Where
- Ashtabula County, 0.69 mi N of Jefferson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $70,000
- Reported by
- Broadcast Media
- Coordinates
- 41.740, -80.770
The media reported numerous trees down in Jefferson and Sheriff's office confirmed trees and powerlines down across the county. First Energy reported 5000 customers lost power.
Thunderstorm Wind, Cuyahoga
- When
- June 25, 3:31 PM EST
- Where
- Cuyahoga County, 0.86 mi NW of Solon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 41.390, -81.440
A trained weather spotter reported two large trees blown down in Solon, one of which was two feet in diameter.
Hail, Portage
- When
- June 25, 3:35 PM EST
- Where
- Portage County, 0.52 mi W of Atwater Center
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.020, -81.160
A trained spotter reported penny size hail near Stroup and Waterloo Roads in Atwater.
Thunderstorm Wind, Mahoning
- When
- June 25, 3:35 PM EST
- Where
- Mahoning County, 0.84 mi NNE of Canfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 41.030, -80.761
The sheriff reported trees and powerlines down in Canfield.
Thunderstorm Wind, Trumbull
- When
- June 25, 3:35 PM EST
- Where
- Trumbull County, Kinsman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 41.450, -80.600
A trained spotter reported many trees and utility poles knocked down.
Thunderstorm Wind, Geauga
- When
- June 25, 3:45 PM EST
- Where
- Geauga County, 1.57 mi WNW of Auburn Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 41.388, -81.278
Sheriff department reported tree limbs down in Auburn Township.
Thunderstorm Wind, Knox
- When
- June 25, 3:45 PM EST
- Where
- Knox County, 1.51 mi N of Academia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 40.442, -82.472
County officials reported trees down on Liberty Rd north of Mount Vernon.
Thunderstorm Wind, Mahoning
- When
- June 25, 4:00 PM EST
- Where
- Mahoning County, 2.07 mi N of Struthers
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 41.100, -80.650
Police reported about 15 trees down in Youngstown.
Hail, Wayne
- When
- June 25, 4:05 PM EST
- Where
- Wayne County, 1.38 mi N of Wooster
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.820, -81.930
A trained weather spotter reported quarter size hail in Wooster.
Thunderstorm Wind, Trumbull
- When
- June 25, 4:06 PM EST
- Where
- Trumbull County, 1.04 mi E of Warren Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 41.270, -80.910
A trained spotter reported numerous trees down in Leavittsburg. Several of the them were healthy maple trees that were snapped about three feet up and a few fell on garages and powerlines.
Thunderstorm Wind, Stark
- When
- June 25, 4:10 PM EST to 4:15 PM EST
- Where
- Stark County, 0.55 mi W of Meyers Lake to 1.57 mi E of Avondale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Trained Spotter
- Coordinates
- 40.822, -81.430
A trained spotter and media relayed reports of damage on the north side of Canton. At least 20 trees damaged with several snapped in half, some topped off and a few uprooted. Some of the damage was in Crystal Park. Large branches were also down on a car on on 19th St NW. Fishers Grocery store was damaged and a picnic shelter was completely destroyed at Nimishillen Park.
Hail, Stark
- When
- June 25, 4:15 PM EST
- Where
- Stark County, 0.69 mi S of Congress Lake
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 40.960, -81.330
Media relayed reports of quarter size hail in Hartville.
Thunderstorm Wind, Mahoning
- When
- June 25, 4:20 PM EST
- Where
- Mahoning County, 0.67 mi ENE of Ellsworth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Social Media
- Coordinates
- 41.023, -80.858
A 150 foot tall black walnut tree fell on a house in Ellsworth.
Thunderstorm Wind, Mahoning
- When
- June 25, 4:45 PM EST
- Where
- Mahoning County, 0.52 mi E of New Springfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 40.920, -80.610
Police reported many trees and powerlines knocked down in Beaver Township and New Springfield area.
Hail, Holmes
- When
- June 25, 5:00 PM EST
- Where
- Holmes County, 0.5 mi NE of Millersburg
- Measured
- 0.75 in hail
- Reported by
- County Official
- Coordinates
- 40.556, -81.914
Police and ODOT reported penny size hail in Millersburg.
Thunderstorm Wind, Lake
- When
- June 25, 7:30 PM EST
- Where
- Lake County, 1.24 mi SE of Lake Line to 0.78 mi NNW of Willoughby
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $17,000
- Reported by
- County Official
- Coordinates
- 41.660, -81.430
County dispatch and the media relayed reports of trees and power lines down in Eastlake and Willoughby. Ten trees were also reported down in Willowick.
Hail, Cuyahoga
- When
- June 25, 8:00 PM EST
- Where
- Cuyahoga County, 1.25 mi WSW of North Royalton
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.310, -81.750
An NWS employee reported penny size hail in North Royalton.
Thunderstorm Wind, Ottawa
- When
- June 25, 8:00 PM EST
- Where
- Ottawa County, 0.45 mi E of Catawba Is
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Public
- Coordinates
- 41.581, -82.841
The public reported five large healthy trees blown down by thunderstorms winds on Catawba Island.
Thunderstorm Wind, Summit
- When
- June 25, 8:15 PM EST to 8:25 PM EST
- Where
- Summit County, 0.86 mi SW of Northfield to 1.03 mi SW of Twinsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Law Enforcement
- Coordinates
- 41.340, -81.530
Dispatch reported multiple trees down from Northfield to Twinsburg. First Energy reported 6000 customers lost power.
Thunderstorm Wind, Lorain
- When
- June 25, 8:30 PM EST
- Where
- Lorain County, 0.86 mi NW of Elyria
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 41.380, -82.110
The Sheriff's office relayed reports of trees and limbs down across Elyria.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 25, 20131 death · 1 event
- Flooding and Hail in Pennsylvania, June 25 to 26, 2013$196,000 · 1 in hail · 74 events
- Flooding in Iowa, June 25 to 30, 2013$1.3 million · 3 events
- Flash Flood and Damaging Winds in Vermont, June 25, 2013$1.0 million · 55 kt wind · 3 events
- Hail and Damaging Winds in Ohio, June 25, 2013$60,000 · 1.75 in hail · 58 events
- Hail in Nebraska, June 25, 2013$750,000 · 1 in hail · 3 events
- Flash Flooding and Flood in North Dakota, June 25 to 27, 2013$257,000 · 2 in hail · 25 events
- Damaging Winds in Pennsylvania, June 25, 2013$153,000 · 61 kt wind · 31 events
- Tornado and Flash Flooding in Minnesota, June 25 to 27, 2013$230,000 · EF0 · 19 events
- Hail and Damaging Winds in Illinois, June 25, 2013$121,000 · 1.75 in hail · 19 events
- Flash Flood and Damaging Wind in New York, June 25, 2013$260,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in Iowa, June 25 to 26, 2013$105,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460445, 459827, 459826, 460086, 460068, 460072, 458514, 460071, 460080, 460076, 460098, 460102, 460089, 460107, 460073, 460085, 460087, 460128, 460103, 460162, 460152, 460132, 460126, 460134, 460142, 460160, 460157, 460163, 460409, 460081, 460446, 460418, 460423.